Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 16, NWS Grand Rapids, MI

July 8, 2016Osceola County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 8, 2016, 9:44 AM EDT for Osceola County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 9:44 AM EDT (13:44 UTC)
Expired
Jul 8, 2016, 10:21 AM EDT
In force
37 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Osceola County, MI

The radar

The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

766 
WUUS53 KGRR 081344
SVRGRR
MIC133-081445-
/O.NEW.KGRR.SV.W.0016.160708T1344Z-160708T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
944 AM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSCEOLA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 1045 AM EDT

* AT 943 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LUTHER...
  MOVING EAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MARION AROUND 1030 AM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GIBOS
CORNERS...TUSTIN...DIGHTON...HERSEY...HIGHLAND...PARK
LAKE...INA...LE ROY... PISGAH HEIGHTS AND ASHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4416 8509 4382 8509 4382 8556 4417 8556
TIME...MOT...LOC 1343Z 265DEG 30KT 4403 8567 

HAIL...1.75IN
WIND...60MPH
 
$$

TJT
3 follow-up statements
009 
WWUS53 KGRR 081354
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
954 AM EDT FRI JUL 8 2016

MIC133-081445-
/O.CON.KGRR.SV.W.0016.000000T0000Z-160708T1445Z/
OSCEOLA MI-
954 AM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR OSCEOLA COUNTY...

AT 952 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
LUTHER...MOVING EAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  TUSTIN AND LE ROY AROUND 1010 AM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GIBOS
CORNERS...DIGHTON...HERSEY...HIGHLAND...PARK LAKE...INA...PISGAH
HEIGHTS AND ASHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4416 8509 4382 8509 4382 8556 4417 8556
TIME...MOT...LOC 1352Z 264DEG 39KT 4405 8551 

HAIL...1.75IN
WIND...60MPH
 
$$

TJT
604 
WWUS53 KGRR 081406
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1006 AM EDT FRI JUL 8 2016

MIC133-081445-
/O.CON.KGRR.SV.W.0016.000000T0000Z-160708T1445Z/
OSCEOLA MI-
1006 AM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR OSCEOLA COUNTY...

AT 1005 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DIGHTON...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MARION...              HIGHLAND...            LE ROY...
TUSTIN...              DIGHTON...             PARK LAKE...
INA...                 PISGAH HEIGHTS...      AVONDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4388 8509 4399 8556 4414 8556 4416 8509
TIME...MOT...LOC 1405Z 262DEG 28KT 4406 8539 

HAIL...1.00IN
WIND...<50MPH
 
$$

TJT
153 
WWUS53 KGRR 081421
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1021 AM EDT FRI JUL 8 2016

MIC133-081428-
/O.CAN.KGRR.SV.W.0016.000000T0000Z-160708T1445Z/
OSCEOLA MI-
1021 AM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR OSCEOLA COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL
HAIL...FREQUENT LIGHTNING...AND LOCALIZED FLOODING ALL REMAIN
POSSIBLE ACROSS NORTHERN OSCEOLA COUNTY THROUGH 11 AM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4388 8509 4399 8556 4414 8556 4416 8509
TIME...MOT...LOC 1416Z 265DEG 30KT 4407 8523 

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:44 AM EDT, 2 hours earlier.

Area forecast discussion, Jul 8, 7:44 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Grand Rapids MI
744 AM EDT FRI JUL 8 2016

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 343 AM EDT Fri Jul 8 2016

Another round of showers and thunderstorms is expected today as a
cold front swings east through the Lower Peninsula. Some of the
storms this afternoon could be strong to severe with damaging winds.
The cold front will bring cooler and less humid air into the region
this evening and especially tonight. A few showers are possible
tonight into Saturday morning. Saturday will be mainly dry however
with cooler than normal temperatures in the 70s. A dry Sunday is
expected with temperatures rebounding to around 80 degrees.

&&

.SHORT TERM...(Today through Sunday)
Issued at 343 AM EDT Fri Jul 8 2016

A cold front is poised upstream of the area at 07z, stretching across
portions of Central Wisconsin back into Central Iowa. A warm and
humid airmass remains in place ahead of the front with a corridor of
1000-2000 J/Kg of CAPE noted just ahead of it. Dew points remain in
the 60s across Lower Michigan, which should rise as the front
approaches. Aloft, the main upper shortwave is clearing seen
spinning into the northern Great Lakes which is touching off new
convection across portions of Wisconsin.

SPC has placed much of the area in a Slight risk today for severe
storms and cannot argue with it. The mid level shortwave will be
pushing into northern Lower Michigan this afternoon coupled with a
strong surface cold front surging east into an unstable airmass. Mid
level winds are fairly strong at 500MB/s on the order of 40-50
knots. Bulk shear values are on the order of 40 knots as well in
the0-6km layer. Ingredients are certainly in place for severe
weather with damaging winds being the main threat as well as locally
heavy rain. Morning clouds will be the factor to watch in terms of
destabilization, but that said, we already have instability in place
given high low level moisture and mid level cooling with the
shortwave.

A few showers are possible tonight into Saturday morning as the
upper low slides through the Lower Peninsula. By Saturday afternoon
any showers should be moving east of the area. Quiet weather is
expected Saturday night and Sunday as high pressure builds in from
the west. Saturday will be a cool day by July standards with a fair
amount of clouds keeping temperatures in the 70s.

.LONG TERM...(Sunday night through Thursday)
Issued at 343 AM EDT Fri Jul 8 2016

No changes needed to the long term portion of the fcst. We still
anticipate that the beginning of the week will remain dry with
increasing temperatures. Upper ridging will remain in control of the
weather for Lower Michigan through early Tuesday. Sfc ridging over
the area on Monday will shift east, and allow warmer and more humid
air to advect north into the area beginning on Tuesday.

Rain chances will start on Tuesday, and likely peak late Wednesday
into Wednesday night. We will see height falls take place with an
upper low that will be rolling east just north of the U.S./Canadian
border. Models are in general agreement in bringing the most
organized short wave through late Wed into Wed night. Temps will
warm toward 90 degrees with a good deal of sunshine.

The rain chances will linger into Thursday with temps remaining
rather warm. A cold front will try to push through, but will stall
out at some point as it becomes nearly parallel to the upper flow.
Where the front stalls out will likely be driven by convection,
which is impossible to determine this far away.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 744 AM EDT Fri Jul 8 2016

Widespread IFR and lower conditions exist across Southwest Lower
Michigan this morning, but improvement is expected quickly through
15z. By 15z, most areas should have improved to VFR as the low
clouds and fog should lift.

After about 15z, a cold front sweeping in from the west is
expected to touch off a line of scattered showers and
thunderstorms. The showers/storms should move through the TAF
sites between 15z and 21z from northwest to southeast.

VFR conditions are expected overnight, although there are some
indications that ceilings may try to go MVFR last tonight or after
06z.

&&

.MARINE...
Issued at 343 AM EDT Fri Jul 8 2016

Will be issuing a Beach Hazards Statement and Small Craft Advisory
from this evening through Saturday evening. Waves will begin to ramp
up after dark this evening, peaking Saturday morning. It will take
into Saturday evening before the waves subside however. Waves will
peak around 6 feet Saturday morning as northwest winds ramp up into
the 15 to 25 knot range. High pressure will bring quieter conditions
on Sunday with minimal wave action.

&&

.HYDROLOGY...
Issued at 300 PM EDT Thu Jul 7 2016

No significant hydro concerns through the weekend. An area of
showers with embedded thunderstorms is expected to move through
between 5 pm and 3 am tonight. Forecast total rainfall amounts have
dropped, with up to around a half inch possible. Many areas will see
some beneficial rain, but it won't be a long-term drought buster.

&&

.GRR Watches/Warnings/Advisories...
MI...Beach Hazards Statement from this evening through Saturday
     evening for MIZ037-043-050-056-064-071.

LM...Small Craft Advisory from 11 PM this evening to 11 PM EDT
     Saturday for LMZ844>849.

&&

SYNOPSIS...Duke
SHORT TERM...Duke
LONG TERM...NJJ
AVIATION...Duke
HYDROLOGY...EBW
MARINE...Duke
Hazardous weather outlook, Jul 8, 5:52 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 AM EDT FRI JUL 8 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-091000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
552 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY ACROSS ALL OF SOUTHWEST LOWER
MICHIGAN BETWEEN 900 AM AND 500 PM. A FEW STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE HIGHEST LIKELIHOOD
OF SEVERE WEATHER IS ALONG AND EAST OF A BALDWIN TO GRAND RAPIDS
TO PAW PAW LINE. STORM MOVEMENT WILL BE OFF TO THE EAST AROUND 30
MPH. ALL STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND
LIGHTNING AS WELL.

AREAS OF LOCALLY DENSE FOG ARE POSSIBLE THROUGH 1000 AM THIS
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE IN THE FORECAST FROM TUESDAY THROUGH THURSDAY OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

LMZ844>849-091000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
552 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER LAKE MICHIGAN FROM AROUND 800 AM
THIS MORNING THROUGH EARLY AFTERNOON.

WAVES WILL BUILD AFTER DARK TONIGHT...REACHING THE 3 TO 5 FOOT
RANGE BY DAYBREAK ON SATURDAY. CONDITIONS WILL BECOME HAZARDOUS TO
BOATERS AND SWIMMERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH SWIM RISK IS EXPECTED ON SATURDAY AT LAKE MICHIGAN BEACHES
DUE TO DANGEROUS WAVES AND CURRENTS. CONDITIONS WILL BE HAZARDOUS
TO SMALL WATER CRAFT AS WELL.

THUNDERSTORMS RETURN TO THE FORECAST FOR TUESDAY THROUGH THURSDAY
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

DUKE

In the hours before

Local storm report, Jul 8, 6:28 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
628 AM EDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HEAVY RAIN       1 NW JACKSON            42.26N 84.43W
07/08/2016  M2.35 INCH       JACKSON            MI   MESONET

            MESONET STATION 1 WNW JACKSON /D7571/.

0600 AM     HEAVY RAIN       2 WNW JACKSON           42.26N 84.44W
07/08/2016  M2.03 INCH       JACKSON            MI   MESONET

            MESONET STATION 2 WNW JACKSON /C5542/.

0613 AM     HEAVY RAIN       1 NW LUDINGTON          43.96N 86.45W
07/08/2016  M1.87 INCH       MASON              MI   MESONET

            MESONET STATION LUDINGTON /AR258/.

0620 AM     HEAVY RAIN       1 W FULTON              42.12N 85.37W
07/08/2016  M1.57 INCH       KALAMAZOO          MI   MESONET

            MESONET STATION FULTON /D7918/.

0612 AM     HEAVY RAIN       MATTAWAN                42.21N 85.79W
07/08/2016  M1.49 INCH       VAN BUREN          MI   MESONET

            MESONET STATION MATTAWAN /E6310/.

0618 AM     HEAVY RAIN       1 SE SANDSTONE          42.24N 84.50W
07/08/2016  M1.46 INCH       JACKSON            MI   MESONET

            MESONET STATION 1 ESE SANDSTONE /D4080/.

1200 AM     HEAVY RAIN       1 SSE SAINT LOUIS       43.40N 84.61W
07/08/2016  M1.30 INCH       GRATIOT            MI   COCORAHS

            COCORAHS STATION SAINT LOUIS /MI-GR-5/.

0611 AM     HEAVY RAIN       1 ENE GRAND JUNCTION    42.41N 86.05W
07/08/2016  M1.27 INCH       VAN BUREN          MI   MESONET

            MESONET STATION 1 ENE GRAND JUNCTION
            /D8116/.

0538 AM     HEAVY RAIN       1 S BALDWIN             43.88N 85.85W
07/08/2016  M1.17 INCH       LAKE               MI   MESONET

            MESONET STATION 1 S BALDWIN /BDWM4/.

1200 AM     HEAVY RAIN       1 SSE MOUNT PLEASANT    43.59N 84.77W
07/08/2016  M1.17 INCH       ISABELLA           MI   COCORAHS

            COCORAHS STATION MOUNT PLEASANT /MI-IS-4/.

0619 AM     HEAVY RAIN       2 SE HERSEY             43.82N 85.41W
07/08/2016  M1.14 INCH       OSCEOLA            MI   MESONET

            MESONET STATION 2 SE HERSEY /AS071/.

0619 AM     HEAVY RAIN       1 W WHEELER             43.41N 84.46W
07/08/2016  M1.12 INCH       GRATIOT            MI   MESONET

            MESONET STATION WHEELER /C0681/.

0620 AM     HEAVY RAIN       1 SSE MOUNT PLEASANT    43.59N 84.77W
07/08/2016  M1.10 INCH       ISABELLA           MI   MESONET

            MESONET STATION MOUNT PLEASANT /D5588/.

0755 PM     HEAVY RAIN       2 NW BIG RAPIDS         43.72N 85.50W
07/07/2016  M1.08 INCH       MECOSTA            MI   AWOS

            AWOS STATION BIG RAPIDS ROBEN-HOOD ARPT
            /RQB/.

0620 AM     HEAVY RAIN       3 NNE FOREST HILL       43.47N 84.67W
07/08/2016  M1.06 INCH       ISABELLA           MI   MESONET

            MESONET STATION 2 NNE FOREST HILL /E4977/.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Jul 8, 9:30 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
930 AM EDT FRI JUL 8 2016

MIZ038>040-044>046-081530-
MECOSTA MI-OSCEOLA MI-LAKE MI-NEWAYGO MI-CLARE MI-ISABELLA MI-
930 AM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 925 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF BALDWIN...MOVING EAST AT 30 MPH. NICKEL SIZE
HAIL...FREQUENT LIGHTNING...AND WIND GUSTS CAPABLE OF TAKING DOWN
SOME TREE LIMBS WILL BE POSSIBLE WITH THIS STORM.

OTHER STORMS ARE EXPECTED TO DEVELOP OVER CENTRAL LOWER MICHIGAN
THIS MORNING AND MOVE EAST ACROSS THE AREA. A FEW STORMS WILL HAVE
THE POTENTIAL TO PRODUCE QUARTER SIZED HAIL AND DAMAGING WINDS GUSTS
LATER TODAY. STAY TUNED FOR POSSIBLE WARNINGS AND BE PREPARED TO
MOVE INDOORS WHEN THUNDERSTORMS APPROACH.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...      BIG RAPIDS...          CLARE...
NEWAYGO...             EVART...               WHITE CLOUD...
BALDWIN...             FREMONT...             REED CITY...
SHEPHERD...            HESPERIA...            GRANT...
MARION...              FARWELL...             MORLEY...
MECOSTA...             ROSEBUSH...            BARRYTON...
LUTHER...              CANADIAN LAKES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH STORMS
TODAY. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. DO
NOT DRIVE WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4416 8461 4347 8461 4347 8556 4329 8556
      4330 8604 4417 8604
TIME...MOT...LOC 1325Z 273DEG 25KT 4401 8587

TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:25 PM EDTAreal Flood AdvisoryGRRAllegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren9 hr
Jul 7, 11:56 PM EDTAreal Flood AdvisoryGRRJackson9 hr
Jul 8, 2:25 AM EDTRiver Flood AdvisoryGRRJackson12 hr
Jul 8, 2:25 AM EDTRiver Flood AdvisoryGRRJackson37 days
Jul 8, 2:36 AM EDTAreal Flood WarningGRRJackson12 hr
Jul 8, 3:59 AM EDTSmall Craft AdvisoryGRR42 hr
Jul 8, 4:06 AM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren42 hr
Jul 8, 9:30 AM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mecosta, Newaygo, Osceola2 hr
Jul 8, 9:34 AM EDTSevere Thunderstorm WarningGRRLake26 min
Jul 8, 11:21 AM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more3 hr
Jul 8, 11:31 AM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more3 hr
Jul 8, 11:43 AM EDTSevere Thunderstorm WarningGRRNewaygo25 min
Jul 8, 12:23 PM EDTSevere Thunderstorm WarningGRROsceola52 min
Jul 8, 12:50 PM EDTSevere Thunderstorm WarningGRRClare40 min
Jul 8, 1:38 PM EDTSpecial Marine WarningGRR37 min
Jul 8, 2:09 PM EDTSpecial Weather StatementGRROttawa51 min
Jul 8, 2:24 PM EDTSpecial Weather StatementGRRClare51 min
Jul 8, 2:34 PM EDTSevere Thunderstorm WarningGRROttawa25 min
Jul 8, 2:42 PM EDTSevere Thunderstorm WarningGRRClare33 min
Jul 8, 2:55 PM EDTSpecial Weather StatementGRRKent65 min
Jul 8, 3:50 PM EDTSevere Thunderstorm WarningGRRIonia29 min
Jul 8, 4:33 PM EDTSevere Thunderstorm WarningGRRClinton, Ionia42 min
Jul 8, 4:58 PM EDTSevere Thunderstorm WarningGRRIngham47 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.